Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 13, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Apr 28, 2025, 9:33 PM CDT for 6 counties in Wisconsin. It was in force for 40 min. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 28, 2025, 9:33 PM CDT (02:33 UTC)
- Expired
- Apr 28, 2025, 10:13 PM CDT
- In force
- 40 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Langlade County, WI, Lincoln County, WI, Marathon County, WI, Portage County, WI, Shawano County, WI, Wood County, WI
The radar
The Green Bay radar (KGRB), 122 km from the middle of the area, began a volume at 02:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 28, 9:37 PM CDT | TSTM WND GST 51 | Wausau Downtown Airport, WI | |
| Apr 28, 10:00 PM CDT | TSTM WND DMG | 2 Ene Eland, WI | Trees snapped and uprooted. The time of this report is an estimate based on radar. |
| Apr 28, 10:00 PM CDT | TORNADO | 3 E Birnamwood, WI | Corrects time for previous tornado report from 3 E Birnamwood. |
| Apr 28, 10:01 PM CDT | HAIL 0.75 | Antigo, WI | |
| Apr 28, 10:01 PM CDT | HAIL 0.75 | Antigo, WI | |
| Apr 28, 10:02 PM CDT | TORNADO | 3 E Birnamwood, WI | . |
| Apr 28, 10:02 PM CDT | TORNADO | 3 E Birnamwood, WI | |
| Apr 28, 10:04 PM CDT | TSTM WND DMG | 1 S Mattoon, WI | Trees and power poles down. |
| Apr 28, 10:04 PM CDT | TORNADO | Mattoon, WI | |
| Apr 28, 10:09 PM CDT | HAIL 0.75 | Antigo, WI | Report from mPING: Dime (0.75 in.). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 28, 7:34 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 2.6 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 178 J/kg
- Mixed-layer CIN
- -455 J/kg
- Mixed-layer LCL
- 1475 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 468 m²/s²
- 0-3 km storm-relative helicity
- 694 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
921
WUUS53 KGRB 290233
SVRGRB
WIC067-069-073-097-115-141-290330-
/O.NEW.KGRB.SV.W.0013.250429T0233Z-250429T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Green Bay WI
933 PM CDT Mon Apr 28 2025
The National Weather Service in Green Bay has issued a
* Severe Thunderstorm Warning for...
North central Wood County in central Wisconsin...
Northern Portage County in central Wisconsin...
Southern Lincoln County in north central Wisconsin...
Marathon County in central Wisconsin...
Langlade County in north central Wisconsin...
Western Shawano County in northeastern Wisconsin...
* Until 1030 PM CDT.
* At 932 PM CDT, severe thunderstorms were located along a line
extending from near Merrill to near Rib Mountain to 11 miles
southwest of Mosinee, moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Severe thunderstorms will be near...
Wausau, Weston, Rib Mountain, Mosinee, and Dutch Corners around
940 PM CDT.
Antigo around 1005 PM CDT.
Bevent and Veterans Memorial County Park around 1010 PM CDT.
Other locations impacted by these severe thunderstorms include Big
Eau Pleine County Park, Ackley Wildlife Area, Mattoon, Polar, Moon,
Blenker, Birnamwood, Bavaria, Deerbrook, and Hogarty.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 200 AM CDT for central, north
central and northeastern Wisconsin.
&&
LAT...LON 4486 9001 4530 8989 4547 8909 4546 8895
4512 8898 4492 8897 4466 8924 4460 9002
TIME...MOT...LOC 0232Z 248DEG 35KT 4515 8969 4487 8965 4468 8988
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Kurimski4 follow-up statements
643
WWUS53 KGRB 290237
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
937 PM CDT Mon Apr 28 2025
WIC067-069-073-097-115-141-290330-
/O.CON.KGRB.SV.W.0013.000000T0000Z-250429T0330Z/
Wood WI-Portage WI-Lincoln WI-Marathon WI-Langlade WI-Shawano WI-
937 PM CDT Mon Apr 28 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR NORTH CENTRAL WOOD...NORTHERN PORTAGE...SOUTHERN LINCOLN...
MARATHON...LANGLADE AND WESTERN SHAWANO COUNTIES...
At 936 PM CDT, severe thunderstorms were located along a line
extending from Dutch Corners to near Weston to 10 miles southwest of
Mosinee, moving northeast at 60 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
These severe storms will be near...
Wausau, Weston, Rib Mountain, and Mosinee around 940 PM CDT.
Antigo around 955 PM CDT.
Veterans Memorial County Park around 1000 PM CDT.
Pearson and Ma Ka Ja Wan Scout Reservation around 1005 PM CDT.
Other locations impacted by these severe thunderstorms include Big
Eau Pleine County Park, Ackley Wildlife Area, Mattoon, Polar, Moon,
Blenker, Birnamwood, Bavaria, Deerbrook, and Hogarty.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 200 AM CDT for central, north
central and northeastern Wisconsin.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4486 9001 4530 8989 4547 8909 4546 8895
4512 8898 4492 8897 4466 8924 4460 9002
TIME...MOT...LOC 0236Z 241DEG 50KT 4524 8956 4493 8953 4469 8984
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Kurimski742
WWUS53 KGRB 290251
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
951 PM CDT Mon Apr 28 2025
WIC097-141-290301-
/O.CAN.KGRB.SV.W.0013.000000T0000Z-250429T0330Z/
Wood WI-Portage WI-
951 PM CDT Mon Apr 28 2025
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL WOOD AND
NORTHERN PORTAGE COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the Severe Thunderstorm Warning has been cancelled.
A Tornado Watch remains in effect until 200 AM CDT for central, north
central and northeastern Wisconsin.
&&
LAT...LON 4502 8959 4538 8951 4547 8909 4546 8895
4512 8898 4492 8897 4468 8922 4468 8991
TIME...MOT...LOC 0251Z 261DEG 48KT 4533 8927 4490 8929 4466 8960
$$
WIC067-069-073-115-290330-
/O.CON.KGRB.SV.W.0013.000000T0000Z-250429T0330Z/
Lincoln WI-Marathon WI-Langlade WI-Shawano WI-
951 PM CDT Mon Apr 28 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR SOUTHEASTERN LINCOLN...EASTERN MARATHON...LANGLADE AND WESTERN
SHAWANO COUNTIES...
At 951 PM CDT, severe thunderstorms were located along a line
extending from 7 miles west of Veterans Memorial County Park to 7
miles northwest of Wittenberg to 9 miles north of Stevens Point,
moving east at 55 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
These severe storms will be near...
Antigo, Bevent, Wittenberg, and Veterans Memorial County Park
around 955 PM CDT.
Pearson around 1000 PM CDT.
Ma Ka Ja Wan Scout Reservation around 1005 PM CDT.
Other locations impacted by these severe thunderstorms include Aniwa,
Elderon, Ackley Wildlife Area, Mattoon, Dudley, Post Lake, Polar,
Kempster, Pike Lake, and Moon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 200 AM CDT for central, north
central and northeastern Wisconsin.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4502 8959 4538 8951 4547 8909 4546 8895
4512 8898 4492 8897 4468 8922 4468 8991
TIME...MOT...LOC 0251Z 261DEG 48KT 4533 8927 4490 8929 4466 8960
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Kurimski643
WWUS53 KGRB 290303
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
1003 PM CDT Mon Apr 28 2025
WIC069-290313-
/O.CAN.KGRB.SV.W.0013.000000T0000Z-250429T0330Z/
Lincoln WI-
1003 PM CDT Mon Apr 28 2025
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LINCOLN COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the Severe Thunderstorm Warning has been cancelled.
A Tornado Watch remains in effect until 200 AM CDT for central, north
central and northeastern Wisconsin.
&&
LAT...LON 4512 8938 4541 8935 4547 8909 4546 8895
4512 8898 4492 8897 4468 8922 4472 8939
4500 8937
TIME...MOT...LOC 0303Z 241DEG 51KT 4536 8908 4493 8910
$$
WIC067-073-115-290330-
/O.CON.KGRB.SV.W.0013.000000T0000Z-250429T0330Z/
Marathon WI-Langlade WI-Shawano WI-
1003 PM CDT Mon Apr 28 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR EASTERN MARATHON...WESTERN LANGLADE AND WESTERN SHAWANO
COUNTIES...
At 1003 PM CDT, severe thunderstorms were located along a line
extending from near Veterans Memorial County Park to 7 miles
northeast of Wittenberg, moving northeast at 60 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
These severe storms will be near...
Pearson and Ma Ka Ja Wan Scout Reservation around 1010 PM CDT.
Other locations impacted by these severe thunderstorms include Aniwa,
Elderon, Mattoon, Post Lake, Polar, Kempster, Pike Lake, Ormsby,
Peters Marsh Wildlife Area, and Holt.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 200 AM CDT for central, north
central and northeastern Wisconsin.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4512 8938 4541 8935 4547 8909 4546 8895
4512 8898 4492 8897 4468 8922 4472 8939
4500 8937
TIME...MOT...LOC 0303Z 241DEG 51KT 4536 8908 4493 8910
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Kurimski064
WWUS53 KGRB 290313
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
1013 PM CDT Mon Apr 28 2025
WIC067-073-115-290322-
/O.CAN.KGRB.SV.W.0013.000000T0000Z-250429T0330Z/
Marathon WI-Langlade WI-Shawano WI-
1013 PM CDT Mon Apr 28 2025
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MARATHON...WESTERN
LANGLADE AND WESTERN SHAWANO COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the Severe Thunderstorm Warning has been cancelled.
A Tornado Watch remains in effect until 200 AM CDT for central, north
central and northeastern Wisconsin.
Remember, a Severe Thunderstorm Warning still remains in effect for
Shawano and Langlade counties.
&&
LAT...LON 4512 8938 4541 8935 4547 8909 4546 8895
4512 8898 4492 8897 4468 8922 4472 8939
4500 8937
TIME...MOT...LOC 0310Z 248DEG 35KT 4539 8898 4496 8900
$$
KurimskiWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 8:12 PM CDT, 1 hour 21 minutes earlier. Its key messages:
- Multiple rounds of thunderstorms are expected late this afternoon through tonight. A significant severe weather outbreak is possible this evening into the early overnight hours. Most of the forecast area has an Enhanced Risk of severe thunderstorms, with parts of central WI in a Moderate Risk.
- Thunderstorm chances are lower during the late afternoon. However, any storms that do develop could quickly become severe, with tornadoes, damaging winds and large hail all possible. Confidence in the details is lowest for this round of storms.
- The final round of storms is forecast to impact the area this evening into the early overnight hours. Confidence is higher that a line of storms will impact the area, with potential for widespread damaging winds and embedded tornadoes.
Area forecast discussion, Apr 28, 8:12 PM CDT, 1 hour 21 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 812 PM CDT Mon Apr 28 2025 Updated aviation portion for 06Z TAF issuance .KEY MESSAGES... - Multiple rounds of thunderstorms are expected late this afternoon through tonight. A significant severe weather outbreak is possible this evening into the early overnight hours. Most of the forecast area has an Enhanced Risk of severe thunderstorms, with parts of central WI in a Moderate Risk. - Thunderstorm chances are lower during the late afternoon. However, any storms that do develop could quickly become severe, with tornadoes, damaging winds and large hail all possible. Confidence in the details is lowest for this round of storms. - The final round of storms is forecast to impact the area this evening into the early overnight hours. Confidence is higher that a line of storms will impact the area, with potential for widespread damaging winds and embedded tornadoes. && .DISCUSSION... Issued at 233 PM CDT Mon Apr 28 2025 Short Term...Tonight and Tuesday Scattered elevated convection has develop across central WI this afternoon as mid-level lapse rates have steepened. Radar returns are indicating some non-severe hail is occurring with in these storms. Expect these pulse-type storms to grow in coverage over the next few hours, however, the likelihood that any cells become severe is low, as the greatest SBCAPE values remain along and west of the 1- 35 corridor in central MN and RAP analysis soundings still show a strong cap around 850mb. CAMs continue to show the best window for severe thunderstorm initiation between 00-02Z as the cap erodes. Strong moisture advection will create a much more unstable atmosphere as a warm front currently draped across southwest WI moves north and east. Initially discrete supercells will be possible across central WI as storms initiate. SBCAPES increasing to 100-1500 J/kg along with strong low-level (0-1km) shear 30-35kts (SRH 290 m2/s2) does point to a potential tornado threat with any storms that do develop. Steep mid-level lapse rates also bring severe hail, up to 2" into play with the strongest storms. As the event progresses and a cold front starts to push into the western part of the forecast area storms are forecast to grow upscale into a QLCS. As this occurs damaging severe winds gusts along with embedded tornados will become possible. If an organized QLCS is able to develop it will likely remain severe as it moves east across the region, however, storm intensity may start to weaken as they approach Lake Michigan. The severe weather threat is expected to end around or just after midnight. Behind the cold front there may be some lingering thunderstorms Tuesday morning, but the risk for any severe storms at that time will be low. Winds behind the front also look gusty for Tuesday with peak gusts reaching 30-40 mph. Long Term...Tuesday Night Through Monday Tuesday-Monday: Cooler conditions are expected on Tuesday in the wake of the surface cold front as Canadian high pressure builds into the area. Instability quickly wanes as drier air works in, but a few showers remain possible as a mid-level shortwave trough swings through. Otherwise, broad troughing will overspread the area later in the week as northern/stream shortwave troughs transect the central US. Although details of this system are somewhat unclear, rain chances increase by Thursday (40-80%), with chances lingering into Friday. Trends favor the area being on the cooler side of this system, keeping any severe weather potential farther south. The pattern looks to trend drier heading into the weekend as mid- level ridging builds across the central US downstream from large scale trough development across the western US. Trends favor a return to above average temps in this regime. && .AVIATION...for 06Z TAF Issuance Issued at 812 PM CDT Mon Apr 28 2025 Main focus will be showers and storms, some strong to severe, pushing across the area through the late evening. Expect activity to continue to pop up ahead of the main line, then the line of storms will cross the area mainly between 02-06z. Overall, the storms have been struggling to our west, but some better organization is still possible in the next couple/three hours then a weakening trend is expected as it pushes towards far eastern WI. The strongest storms may be capable of producing strong winds gusts over 40kts, hail over 1", and a tornado. Intense downpours may also drop vsbys to MVFR/IFR at times. South/southwest surface winds will continue to gust ahead of the line, with winds shifting to the west then northwest on Tuesday. The northwest winds could gust up to ~40 kts for a time Tuesday morning, before diminishing in the late morning and afternoon. LLWS is expected to continue across much of the area through late tonight, due to a low-level jet of 50 to 55 kts. && .GRB WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION.....GK/JM AVIATION.......Bersch
Hazardous weather outlook, Apr 28, 2:37 PM CDT, 6 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 237 PM CDT Mon Apr 28 2025 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-291945- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 237 PM CDT Mon Apr 28 2025 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Multiple rounds of thunderstorms are expected to continue developing across the forecast area the rest today into tonight. Thunderstorm coverage will probably be lower during the late afternoon, but any isolated storms that develop will have potential to produce tornadoes, damaging winds and large hail. There is potential for a significant severe weather outbreak as a line of storms moves through this evening and into the early overnight hours. Damaging winds and embedded tornadoes will be the primary threats. .DAYS TWO THROUGH SEVEN...Tuesday through Monday There is a small chance of thunderstorms in northeast and east central Wisconsin Tuesday morning, but severe weather is not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed today and tonight. LMZ521-522-541>543-291945- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 237 PM CDT Mon Apr 28 2025 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight There is a chance of thunderstorms tonight. Severe thunderstorms with strong winds will be possible, especially tonight. Gusty south to southwest winds will cause waves to build into tonight. A few gusts to near gale force are possible on Lake Michigan in the late afternoon and evening. A Small Craft Advisory is in effect. .DAYS TWO THROUGH SEVEN...Tuesday through Monday A Small Craft Advisory will remain in effect on Tuesday, as gusty winds turn west to northwest in the wake of a cold frontal passage. There is also a small chance of thunderstorms Tuesday morning. GK
In the hours before
Local storm report, Apr 28, 8:17 PM CDT, 1 hour 16 minutes before
Preliminary Local Storm Report
National Weather Service Green Bay WI
817 PM CDT Mon Apr 28 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1053 AM Hail 1 ENE Crivitz 45.24N 87.99W
04/28/2025 M0.75 Inch Marinette WI Public
&&Special weather statement, Apr 28, 8:34 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service Green Bay WI
834 PM CDT Mon Apr 28 2025
WIZ018-030-035-290230-
Wood WI-Marathon WI-Lincoln WI-
834 PM CDT Mon Apr 28 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN WOOD...SOUTHERN
LINCOLN AND MARATHON COUNTIES THROUGH 930 PM CDT...
At 834 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Owen to 6 miles southwest of Greenwood.
Movement was east at 40 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Strong thunderstorms will be near...
Abbotsford around 850 PM CDT.
Spencer around 855 PM CDT.
Marshfield around 900 PM CDT.
Other locations impacted by these storms include Edgar, Rozellville,
Big Eau Pleine County Park, Cherokee, Moon, Little Chicago,
Stratford, March Rapids, Hamburg, and Poniatowski.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 200 AM CDT for central and
north central Wisconsin.
&&
LAT...LON 4503 9031 4503 9020 4512 9020 4512 9005
4518 9004 4529 8955 4470 8966 4464 9032
TIME...MOT...LOC 0134Z 257DEG 35KT 4499 9060 4468 9065
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
KurimskiSpecial weather statement, Apr 28, 8:37 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service Green Bay WI
837 PM CDT Mon Apr 28 2025
WIZ073-074-290200-
Southern Oconto County WI-Southern Marinette County WI-
837 PM CDT Mon Apr 28 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN MARINETTE AND CENTRAL
OCONTO COUNTIES THROUGH 900 PM CDT...
At 837 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms 7 miles southeast of Pound, or 16 miles west of
Marinette, moving northeast at 60 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Marinette around 850 PM CDT.
Other locations impacted by this storm include Porterfield, Cullen,
County Line, Harmony, Peshtigo, Coleman, Beaver, Loomis, and Lena.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 200 AM CDT for northeastern
Wisconsin.
&&
LAT...LON 4534 8765 4529 8769 4520 8774 4511 8766
4509 8759 4511 8760 4514 8761 4512 8753
4517 8744 4522 8741 4525 8734 4523 8731
4489 8793 4502 8817 4502 8812 4507 8812
4535 8765 4540 8699
TIME...MOT...LOC 0137Z 229DEG 55KT 4501 8795
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
MPCSpecial weather statement, Apr 28, 8:37 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service Green Bay WI
837 PM CDT Mon Apr 28 2025
WIZ010>012-290215-
Florence WI-Oneida WI-Forest WI-
837 PM CDT Mon Apr 28 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN FOREST...FLORENCE AND
SOUTHEASTERN ONEIDA COUNTIES THROUGH 915 PM CDT...
At 836 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of North Otter Creek Natural Area, or 9 miles north
of Crandon, moving northeast at 70 mph. Numerous other strong storms
extended from southeast Oneida County to Florence County.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Popple River around 840 PM CDT.
Whisker Lake Wilderness around 855 PM CDT.
Florence around 905 PM CDT.
Other locations impacted by this storm include Gagen, Popple River
Headwaters Natural Area, Bastile Lake Natural Area, Lasalle Falls,
Spread Eagle, Starks, Pelican Lake, Nashville, Argonne, and Lennox.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 200 AM CDT for north central
and northeastern Wisconsin.
&&
LAT...LON 4602 8851 4599 8849 4600 8846 4598 8842
4599 8838 4596 8833 4596 8832 4595 8829
4596 8825 4595 8824 4595 8819 4592 8810
4588 8810 4587 8807 4584 8811 4547 8909
4549 8943 4553 8943 4602 8853
TIME...MOT...LOC 0136Z 234DEG 61KT 4570 8886
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
KieckbuschSpecial weather statement, Apr 28, 8:42 PM CDT, 51 minutes before
Special Weather Statement
National Weather Service Green Bay WI
842 PM CDT Mon Apr 28 2025
WIZ013-019>021-073-290215-
Southern Marinette County WI-Langlade WI-Northern Oconto County WI-
Menominee WI-Northern Marinette County WI-
842 PM CDT Mon Apr 28 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL MARINETTE...NORTH
CENTRAL MENOMINEE...NORTHERN OCONTO AND EAST CENTRAL LANGLADE
COUNTIES THROUGH 915 PM CDT...
At 841 PM CDT, Doppler radar was tracking a strong thunderstorm near
Gardner Dam Scout Camp, or 23 miles east of Antigo, moving northeast
at 65 mph.
HAZARD...Wind gusts up to 30 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of central Marinette,
north central Menominee, northern Oconto and east central Langlade
Counties, including the following locations... Boot Lake Campground,
Townsend, Caldron Falls Rese, Caldron Falls Reservoir, Mcclintock
County Park, Governor Thompson State Park, Boulder Lake Campground,
Silver Cliff, Crooked Lake, and Langlade.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 200 AM CDT for north central
and northeastern Wisconsin.
&&
LAT...LON 4537 8815 4502 8871 4519 8883 4538 8854
4538 8843 4545 8842 4552 8832
TIME...MOT...LOC 0141Z 229DEG 55KT 4519 8869
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH
MPCSpecial weather statement, Apr 28, 9:08 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Green Bay WI
908 PM CDT Mon Apr 28 2025
WIZ013-073-290245-
Southern Marinette County WI-Northern Marinette County WI-
908 PM CDT Mon Apr 28 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL MARINETTE COUNTY THROUGH
945 PM CDT...
At 908 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles east of McCaslin Mountain Natural Area, or 30 miles south of
Iron Mountain, moving northeast at 60 mph.
HAZARD...Wind gusts up to 30 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of central Marinette
County, including the following locations... Caldron Falls Rese,
Caldron Falls Reservoir, Athelstane, Beecher, Governor Thompson State
Park, Silver Cliff, Miscauno Island, Kremlin, Cedarville, and Amberg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 200 AM CDT for northeastern
Wisconsin.
&&
LAT...LON 4572 8785 4571 8781 4568 8778 4567 8780
4567 8782 4565 8783 4560 8777 4556 8779
4556 8783 4554 8780 4550 8779 4547 8781
4545 8785 4527 8822 4535 8831 4537 8830
4538 8834 4541 8838 4575 8788
TIME...MOT...LOC 0208Z 229DEG 55KT 4540 8822
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH
MPCThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 7:11 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Marinette, Oconto | 30 min |
| Apr 28, 7:17 PM CDT | Severe Thunderstorm Warning | GRB | Florence, Forest, Marinette | 43 min |
| Apr 28, 7:18 PM CDT | Severe Thunderstorm Warning | GRB | Forest, Langlade, Marinette, Menominee, Oconto | 42 min |
| Apr 28, 7:53 PM CDT | Special Weather Statement | GRB | Lincoln | 52 min |
| Apr 28, 8:34 PM CDT | Special Weather Statement | GRB | Marathon | 56 min |
| Apr 28, 8:37 PM CDT | Special Weather Statement | GRB | Marinette | 23 min |
| Apr 28, 8:37 PM CDT | Special Weather Statement | GRB | Florence, Forest | 38 min |
| Apr 28, 8:41 PM CDT | Severe Thunderstorm Warning | GRB | Marathon, Wood | 64 min |
| Apr 28, 8:42 PM CDT | Special Weather Statement | GRB | Menominee | 33 min |
| Apr 28, 8:49 PM CDT | Tornado Warning | GRB | Marathon, Wood | 41 min |
| Apr 28, 9:08 PM CDT | Special Weather Statement | GRB | Marinette | 37 min |
| Apr 28, 9:59 PM CDT | Severe Thunderstorm Warning | GRB | Forest, Langlade, Menominee, Oconto, Oneida, Shawano | 46 min |
| Apr 28, 10:06 PM CDT | Tornado Warning | GRB | Langlade, Menominee, Oconto, Shawano | 39 min |
| Apr 28, 10:27 PM CDT | Severe Thunderstorm Warning | GRB | Florence, Forest, Marinette, Oconto | 63 min |
| Apr 28, 10:54 PM CDT | Special Marine Warning | GRB | 72 min | |
| Apr 28, 11:14 PM CDT | Special Weather Statement | GRB | Door | 46 min |
| Apr 28, 11:38 PM CDT | Special Marine Warning | GRB | 52 min | |
| Apr 28, 11:57 PM CDT | Special Marine Warning | GRB | 59 min | |
| Apr 29, 3:57 AM CDT | River Flood Warning | GRB | Marathon | 50 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.